Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2025, 3:41 PM EDT for 5 counties in Ohio. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2025, 3:41 PM EDT (19:41 UTC)
- Expired
- May 1, 2025, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 22 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:42 PM EDT | TSTM WND GST 49 | 2 Nw Brook Park, OH | ASOS station KCLE Cleveland. |
| May 1, 3:43 PM EDT | TSTM WND DMG | 2 Ese Fairview Park, OH | Large tree down on house. |
| May 1, 3:58 PM EDT | TSTM WND DMG | 1 Se Independence, OH | Tree snapped and fell on a power line, knocking out power in the area. |
| May 1, 4:05 PM EDT | TSTM WND DMG | 2 Ssw Bratenahl, OH | Wall collapsed onto sidewalk. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
038
WUUS51 KCLE 011941
SVRCLE
OHC035-085-093-103-153-012015-
/O.NEW.KCLE.SV.W.0046.250501T1941Z-250501T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
341 PM EDT Thu May 1 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Cuyahoga County in northeastern Ohio...
Medina County in northeastern Ohio...
Southwestern Lake County in northeastern Ohio...
Northern Summit County in northeastern Ohio...
Northeastern Lorain County in north central Ohio...
* Until 415 PM EDT.
* At 340 PM EDT, severe thunderstorms were located along a line
extending from Westlake to near Strongsville to near Lodi, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Cleveland, Akron, Elyria, Medina, Willowick, Parma, Lakewood,
Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Solon, Avon Lake,
Willoughby, Hudson, and Twinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 8137 4156 8139 4145 8139 4144 8137
4142 8137 4142 8139 4119 8139 4102 8206
4150 8208 4152 8199 4148 8189 4150 8180
4149 8174 4155 8162 4169 8140
TIME...MOT...LOC 1940Z 246DEG 47KT 4147 8194 4133 8189 4109 8199
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:34 PM EDT, 7 minutes earlier.
Area forecast discussion, May 1, 3:34 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 334 PM EDT Thu May 1 2025 .SYNOPSIS... With low pressure in the area tonight, a cold front will move through the region Friday, with yet another area of low pressure moving in from the southwest for the weekend, lingering into early next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Ongoing convective activity along a prefrontal trough across the CWA this afternoon, moving eastward through northern OH and eventually northwestern PA. A warm front has lifted through the region this morning and early afternoon, bringing dewpoints into the 60F range and temperatures in the upper 70s to around 80F. Destabilization occurring downstream of the line of storms and do expect strengthening further east. On the synoptic scale, this activity is ahead of a cold front still back in Illinois. Surface low near ORD will track northeastward, remaining west of our CWA, and this will keep the cold front from coming through tonight. Expecting most of the convection to subside, but some low end POPs will still be carried into the tonight period. Flow aloft remains southwesterly, and the upper trough over the upper midwest will sink southward and gradually become cutoff through the remainder of the near term period. Without much eastward progression also due to a newly developed surface low further west, the surface system will be slow to exit, and as such, will have another chance for convection Friday. Despite the slow moving nature of the cold front into and through the CWA for Friday, it will eventually make its way through, and the convective risk will become more focused on the southeastern zones of the CWA where the latest SPC out look gives a marginal risk for severe thunderstorms. After this threat, the upper level low cutting off over the mid Mississippi Valley will generate yet another surface low, and renew the POPs Friday night from south to north. These will have a lower thunderstorm threat with them, but the active pattern will persist into the short term. Temperatures cooler Friday but still slightly above normal. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Upper level low settling over the northern Ohio Valley will be the primary weather driver through the short term period. The low will bring in a steady stream of moisture from the south into the region allowing for a cool and rainy weekend. Given the placement of low and moisture plume, areas along and east of the I-71 corridor have the highest potential to see upwards of 1 inch of rainfall this weekend. A few hundred Joules of MUCAPE may enter from the southeast so maintained the slight chance for thunderstorms on Sunday afternoon and early evening. High temperatures will likely top out in the upper 50s to near 60 degrees both Saturday and Sunday afternoon. Overnight lows will dip into the mid 40s each night. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper low will begin to move eastward through Tuesday night with showers continuing early next week. Models begin to diverge by Tuesday night with the progression of the upper low with the Canadian and the ECMWF pushing the low quickly to the northeast and the GFS keeping the upper low in the vicinity of the Mid-Atlantic coast through mid-week. Temperatures will gradually warm through the long term with highs approaching the 70s on Wednesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... A line of thunderstorms is moving through northern Ohio and will push into western Pennsylvania later this afternoon/evening. Out ahead of these storms, winds are gusting out of the SSW to 30kts. Thunderstorm activity would likely see higher gusts. The window for the thunderstorm activity to move through with the primary line is 18-22Z. Some lingering convective activity in its wake, and also forming out ahead of the line, should be expected, but would be more isolated. Ceilings ahead of the line of storms is generally FL050-080. MVFR expected with the storms and CB included. Brief visibility IFR with storms in the 15-20 minute window is also expected with storm onset. In the wake of a trailing cold front, winds will ease out of the southwest to 10-15kts tonight into Friday, and ceilings will come down to predominant MVFR FL010-020, but isolated IFR FL008 is also possible for a few hours. Outlook...Non-VFR possible in periodic showers and thunderstorms Friday through Monday, particularly in the afternoon and evening hours. && .MARINE... Southerly winds 10-15 knots turn southwesterly by Friday morning as a weak cold front moves south across the lake. Another cold front will cross on Friday evening which will turn winds northerly while decreasing to 10 knots or less. Generally northerly to northeasterly winds hovering between 10 and 15 knots through Sunday. By early Monday winds will favor a northeasterly direction as low pressure lingers to the southwest. For now winds and waves look to remain below small craft criteria through early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...13 LONG TERM...13 AVIATION...26 MARINE...13/Saunders
Hazardous weather outlook, May 1, 1:26 PM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 126 PM EDT Thu May 1 2025 OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-021730- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 126 PM EDT Thu May 1 2025 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. A few storms could be severe and contain damaging wind gusts, particularly along and east of the I-71 corridor. An embedded tornado or two and isolated instances of large hail also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe with damaging wind gusts being the primary threat, particularly along and east of the I-71 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ061-142-162>169-OHZ003-006-017-021730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Hancock- 126 PM EDT Thu May 1 2025 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this afternoon and evening. A few storms could be severe and contain damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe with damaging wind gusts being the primary threat, particularly along and east of the I-71 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>149-021730- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- 126 PM EDT Thu May 1 2025 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. A few storms could be severe and contain damaging wind gusts, particularly across the central and eastern basins of the lake. An embedded tornado or two and isolated instances of large hail also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe with damaging wind gusts being the primary threat, particularly across the eastern basin of the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 3:15 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Thu May 1 2025
PAZ003-012000-
Crawford PA-
315 PM EDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRAWFORD COUNTY THROUGH
400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Meadville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meadville, Titusville, Riceville, Canadohta Lake, Guys Mills,
Lincolnville, Cochranton, Hydetown, Blooming Valley, Townville, and
Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4148 8018 4153 8024
4186 7990 4185 7961 4162 7961
TIME...MOT...LOC 1915Z 226DEG 35KT 4152 8009
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
13Local storm report, May 1, 3:24 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
324 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Hail 2 SSE Bedford Heights 41.39N 81.49W
05/01/2025 E1.00 Inch Cuyahoga OH Public
&&
ARKLocal storm report, May 1, 3:29 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
329 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail Lyndhurst 41.52N 81.49W
05/01/2025 M1.25 Inch Cuyahoga OH Public
Public report on social media.
&&
ARKLocal storm report, May 1, 3:32 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
332 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail 1 SW Mayfield 41.54N 81.45W
05/01/2025 E1.00 Inch Cuyahoga OH Trained Spotter
A number of pea sized stones with a few as
large as quarter sized.
&&
JSLocal storm report, May 1, 3:34 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
334 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail Solon 41.39N 81.44W
05/01/2025 M0.50 Inch Cuyahoga OH Public
&&
ARKLocal storm report, May 1, 3:37 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
337 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 2 SSW Moreland Hills 41.42N 81.44W
05/01/2025 M0.50 Inch Cuyahoga OH Public
&&
ARKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:57 AM EDT | Special Weather Statement | CLE | Knox | 33 min |
| May 1, 12:48 PM EDT | Special Weather Statement | CLE | Hancock | 42 min |
| May 1, 1:15 PM EDT | Special Weather Statement | CLE | Hancock, Wood, Wyandot | 30 min |
| May 1, 1:39 PM EDT | Special Weather Statement | CLE | Crawford, Lucas, Marion, Ottawa, Sandusky, Seneca and 2 more | 36 min |
| May 1, 2:12 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Marion, Morrow, Richland and 2 more | 33 min |
| May 1, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Lorain, Seneca | 42 min |
| May 1, 2:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| May 1, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Richland | 19 min |
| May 1, 2:53 PM EDT | Special Weather Statement | CLE | Cuyahoga | 22 min |
| May 1, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina and 1 more | 49 min |
| May 1, 3:07 PM EDT | Special Marine Warning | CLE | 97 min | |
| May 1, 3:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Summit | 47 min |
| May 1, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox, Wayne | 41 min |
| May 1, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 66 min |
| May 1, 3:57 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 1, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 52 min |
| May 1, 4:56 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 34 min |
| May 1, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 50 min |
| May 1, 6:14 PM EDT | Special Weather Statement | CLE | Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.